Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 365, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Oct 18, 2012, 11:16 PM EDT for Culpeper County, Madison County, Orange County, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2012, 11:16 PM EDT (03:16 UTC)
- Expired
- Oct 18, 2012, 11:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Culpeper County, VA, Madison County, VA, Orange County, VA
The radar
The Sterling radar (KLWX), 88 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
748 WUUS51 KLWX 190316 SVRLWX VAC047-113-137-190345- /O.NEW.KLWX.SV.W.0365.121019T0316Z-121019T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1116 PM EDT THU OCT 18 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORANGE COUNTY IN CENTRAL VIRGINIA... SOUTHERN CULPEPER COUNTY IN NORTHERN VIRGINIA... SOUTHEASTERN MADISON COUNTY IN NORTHWEST VIRGINIA... * UNTIL 1145 PM EDT * AT 1113 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR ORANGE... OR 16 MILES SOUTHWEST OF CULPEPER...AND WAS MOVING NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... CULPEPER... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3826 7824 3856 7795 3838 7771 3814 7810 TIME...MOT...LOC 0316Z 226DEG 35KT 3827 7810 $$ BJL
3 follow-up statements
592
WWUS51 KLWX 190322
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1122 PM EDT THU OCT 18 2012
VAC047-113-137-190345-
/O.CON.KLWX.SV.W.0365.000000T0000Z-121019T0345Z/
ORANGE VA-CULPEPER VA-MADISON VA-
1122 PM EDT THU OCT 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR MADISON...CULPEPER AND ORANGE COUNTIES...
AT 1117 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR ORANGE...OR
16 MILES SOUTH OF CULPEPER...AND WAS MOVING NORTHEAST AT 40 MPH.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE...
EVERONA...
MITCHELLS...
RHOADESVILLE...
VERDIERSVILLE...
RACCOON FORD...
WINSTON...
STEVENSBURG...
BURR HILL...
CULPEPER...
CATALPA...
LIGNUM...
STEVENSBURG...
BRANDY STATION...
FLAT RUN...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3830 7820 3831 7819 3856 7795 3838 7771
3816 7806
TIME...MOT...LOC 0323Z 226DEG 35KT 3829 7804
$$
BJL122
WWUS51 KLWX 190333
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1133 PM EDT THU OCT 18 2012
VAC047-113-137-190345-
/O.CON.KLWX.SV.W.0365.000000T0000Z-121019T0345Z/
ORANGE VA-CULPEPER VA-MADISON VA-
1133 PM EDT THU OCT 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR MADISON...CULPEPER AND ORANGE COUNTIES...
AT 1130 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 9 MILES SOUTH OF
CULPEPER...AND WAS MOVING NORTHEAST AT 40 MPH.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE...
STEVENSBURG...
BURR HILL...
CATALPA...
LIGNUM...
BRANDY STATION...
FLAT RUN...
ALANTHUS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3825 7802 3840 7811 3856 7795 3838 7771
3819 7802
TIME...MOT...LOC 0334Z 226DEG 35KT 3836 7794
$$
BJL642
WWUS51 KLWX 190346
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1146 PM EDT THU OCT 18 2012
VAC047-113-137-190356-
/O.EXP.KLWX.SV.W.0365.000000T0000Z-121019T0345Z/
ORANGE VA-CULPEPER VA-MADISON VA-
1146 PM EDT THU OCT 18 2012
...THE SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR MADISON...CULPEPER
AND ORANGE COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3825 7802 3840 7811 3856 7795 3838 7771
3819 7802
TIME...MOT...LOC 0333Z 226DEG 35KT 3835 7795
$$
GMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 9:16 PM EDT, 2 hours earlier.
Area forecast discussion, Oct 18, 9:16 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
916 PM EDT THU OCT 18 2012
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE MID ATLANTIC EARLY FRIDAY. AN
UPPER LEVEL TROUGH WILL THEN PERSIST ACROSS THE NORTHEASTERN
STATES THROUGH SATURDAY. HIGH PRESSURE WILL BUILD BACK ACROSS THE
REGION FROM THE WEST SATURDAY THROUGH MONDAY...AND CONTINUE WELL INTO
NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
CNVTCN FLARING UP LATE THIS EVE AS MAIN PRE-FRONTAL TROF PASSES
THRU HIGHLANDS. CLUSTERS OF SHWRS/TSTMS ALONG/AHEAD OF THIS
FEATURE...AS FAR EAST AS WRN DC/BALT METRO. 0Z SOUNDING HAS
IMPRESSIVE WIND FIELD...SO STRONGER CELLS MAY CONT GUSTY WINDS AND
EVEN DMGG DOWNBURSTS. IN ADDITION...0C AND -20C LVLS ARE VERY
LOW...AND HAIL IS A RISK. TIMING OF ACTIVITY HAS CONTINUALLY
SLOWED WITH SUCCESSIVE MESOSCALE GUIDANCE RUNS...SO POPS ADJUSTED
ACCORDINGLY. BEST CHC OF SVR WX WILL BE BEFORE ABOUT 2 AM EDT.
SHWRS LIKELY TO CONT WELL INTO THE NGT...GRADUALLY ENDING FROM W
TO E BEFORE SUNSET. WHEN PCPN WANES...SATURATED LOW/MID LVLS AND
DECOUPLG NEAR THE SFC WILL SUPPORT AT LEAST PATCHY FOG DVLPMNT.
PREV DISCUSSION FOLLOWS...
PRECIPITATION WILL LAG BEHIND THE BOUNDARY DURING AT LEAST THE FIRST
PART OF FRIDAY ESPECIALLY OVER EASTERN SECTIONS OF THE FORECAST
AREA. WILL KEEP CHANCES MUCH OF THE MORNING INTO THE AFTERNOON
HOURS. HIGH TEMPERATURES WILL STILL RISE ABOVE NORMAL DURING FRIDAY
BUT CONDITIONS WILL BE NOTICEABLY DRIER.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
SPRAWLING CLOSED LOW EJECTS NORTHEAST FROM THE CENTRAL GREAT LAKES
FRIDAY NIGHT...WITH AN UPR TROUGH PERSISTING ACROSS THE MID ATLANTIC
THROUGH SATURDAY. SFC HIGH PRESSURE SOUTH OF THE LOW...WILL BUILD
EAST INTO THE MID ATLANTIC THROUGH THIS TIME...LIMITING THE EXTENT
OF PRECIP TO THE POTOMAC HIGHLANDS AND NORTHWESTERN ZONES. ONE
EXCEPTION OCCURS AS THE TROF AXIS PUSHES EAST ACROSS THE MID ATLANTIC
SATURDAY AFTERNOON. COMBINATION OF PVA AND PEAK HEATING COULD
CAUSE SHOWERS INTO THE WRN BALT-WASH SUBURBS...WHERE SLIGHT CHANCE
POPS WERE INTRODUCED. TEMPERATURES RETURN TO NORMAL FOR THE
WEEKEND AS MID CONTINENTAL AIR BUILDS IN FROM THE WEST WITH THE
HIGH PRESSURE. MIN TEMPS FRIDAY NIGHT MID TO UPR 30S IN THE
POTOMAC HIGHLANDS...LOW TO MID 40S PIEDMONT AND WEST...LOW 50S
COASTAL PLAINS. MAX TEMPS SATURDAY LOW TO MID 60S WEST OF THE BLUE
RIDGE...MID TO UPR 60S EAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SATURDAY NIGHT WELL INTO NEXT WEEK...A DOMINATING RIDGE BUILDS IN
THE WAKE OF THE GREAT LAKES LOW WITH A SFC HIGH PERSISTING ACROSS
THE E-CNTRL CONUS PERHAPS THROUGH NEXT WEEK /PER RECENT ECMWF RUNS/
OR PERHAPS SHUNTING TO THE SERN CONUS BY MID NEXT WEEK WITH A WEAK
COLD FRONT ENTERING THE MID ATLANTIC /PER RECENT GFS RUNS/. DRY AND
SEASONABLE SUNDAY THROUGH TUESDAY WITH A SLIGHT WARMING TREND...NO
FREEZES EXPECTED THROUGH NEXT WEEK. ONLY SLIGHT CHANCE POPS FOR THE
POTOMAC HIGHLANDS IN THE MIDWEEK FOR NOW.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
SHWRS/TSTMS ONGOING AT 1Z FOR MRB/IAD/CHO...AND WILL SPREAD INTO
RMNG TAF SITES BY 3Z. LOCALIZED STRONG WINDS PSBL WITH STRONGER
ACTIVITY...AND SPORADIC/SIGNIFICANT RESTRICTIONS LIKELY THRU 6Z.
THEREAFTER...GUIDANCE SUGGESTS FOG CUD SET IN...SO WENT IFR FOR
VSBYS AREAWIDE.
CONDITIONS WILL IMPROVE FROM WEST TO EAST MID TO LATE MORNING
FRIDAY OVER WESTERN AND CENTRAL SECTIONS AND DURING THE AFTERNOON
OVER THE EAST.
SWLY FLOW SHIFTS NWLY FRIDAY NIGHT BEHIND THE ACTUAL COLD FRONT. UPR
TROUGH KEEPS MID LEVEL CLOUDS AND POSSIBLE LIGHT RAIN NW OF
BALT-WASH /INCL KMRB/ SATURDAY AFTERNOON. HIGH PRESSURE AND VFR THEN
SATURDAY NIGHT WELL INTO NEXT WEEK. MORNING FOG CHANCES MONDAY AND
TUESDAY NIGHTS.
&&
.MARINE...
SMALL CRAFT CONDITIONS WILL CONTINUE TO RAMP UP FOR THE REMAINDER OF
THIS AFTERNOON AND EVENING WITH GUSTS APPROACHING 25 TO 30 KTS AT
TIMES. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL
CROSS THE WATERS LATER TONIGHT. SOME OF THESE STORMS COULD MIX DOWN
STRONGER GALE FORCE WIND GUSTS. WILL MONITOR THIS POTENTIAL
THROUGHOUT THIS EVENING.
COLD FRONT WILL CROSS THE WATERS OVERNIGHT INTO FRIDAY BUT SMALL
CRAFT CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON INTO THE EARLY
EVENING.
SLY FLOW CONTINUES INTO FRIDAY EVENING BEFORE VEERING WLY. CONTINUED
SCA UNTIL 8PM FRIDAY. WLY FLOW BELOW SCA CRIT THEN SAT/SUN AS HIGH
PRESSURE BUILDS. HIGH PRESSURE OVERHEAD/TRANQUIL MONDAY THROUGH THE
MIDDLE OF NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
ANOMALIES AOA 1 FT ABV NRML ACRS POTOMAC SHORES...SO RAISED ADZY
FOR THESE LOCATIONS. PREV DISCUSSION FOLLOWS...
INCREASING SOUTHERLY FLOW AND CHANNELING AIDING IN POSITIVE TIDAL
ANOMALIES MAINLY OVER THE WESTERN CHESAPEAKE BAY. COASTAL FLOOD
ADVISORY HAS BEEN ISSUED FROM CALVERT NORTH TO HARFORD FOR TIDE
RISES ABOUT ONE FOOT ABOVE ASTRONOMICAL PREDICTION FOR THE NEXT
CYCLE. TIDES WILL RECEDE OVERNIGHT AS THE FRONT MOVES THROUGH.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT FRIDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT FRIDAY FOR MDZ007-011-
013-014-018.
VA...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT FRIDAY FOR VAZ054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ530>534-
536>543.
SMALL CRAFT ADVISORY FROM NOON TO 6 PM EDT FRIDAY FOR
ANZ530>532-535-536-538>540-542.
SMALL CRAFT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR ANZ533-
534-537-541-543.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ535.
&&
SYNOPSIS...BAJ/KONARIK
NEAR TERM...KONARIK/KRW
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BAJ/KONARIK/KRW
MARINE...BAJ/KONARIK/KRW
TIDES/COASTAL FLOODING...KONARIK/KRWHazardous weather outlook, Oct 18, 10:41 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1041 PM EDT THU OCT 18 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 191015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1041 PM EDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE SHORES OF THE UPPER TIDAL POTOMAC RIVER UNTIL 2 AM EDT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THROUGH THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER FROM INDIAN HEAD TO SMITH POINT. SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION LATE THIS EVENING. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY AFTERNOON FOR THE WATERS...THEN CONTINUES FOR SOUTHERN MARYLAND WATERS FRIDAY EVENING. MINOR COASTAL FLOODING MAY OCCUR NEAR TIMES OF HIGH TIDE FRIDAY THROUGH FRIDAY EVENING ALONG THE SHORE OF THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-191015- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1041 PM EDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL IMPACT AREAS EAST OF THE BLUE RIDGE LATE THIS EVENING. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 18, 10:25 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1025 PM EDT THU OCT 18 2012
VAZ037>039-050-051-056-190300-
ORANGE VA-GREENE VA-CULPEPER VA-MADISON VA-ALBEMARLE VA-
SPOTSYLVANIA VA-
1025 PM EDT THU OCT 18 2012
...STRONG THUNDERSTORM TO AFFECT ORANGE...GREENE...CULPEPER...
MADISON...ALBEMARLE AND SPOTSYLVANIA COUNTIES...
AT 1025 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
BARBOURSVILLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE ORANGE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3817 7841 3840 7798 3820 7783 3813 7801
3813 7806 3815 7810 3813 7813 3812 7819
3813 7821 3807 7824 3802 7830
TIME...MOT...LOC 0225Z 239DEG 25KT 3814 7825Special weather statement, Oct 18, 10:30 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1030 PM EDT THU OCT 18 2012
MDZ004-005-190300-
FREDERICK MD-CARROLL MD-
1030 PM EDT THU OCT 18 2012
...STRONG THUNDERSTORM TO AFFECT FREDERICK AND CARROLL COUNTIES...
AT 1030 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PARK MILLS...
MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE NEW MARKET...WALKERSVILLE...WESTMINSTER
AND TANEYTOWN.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3957 7692 3932 7724 3926 7738 3932 7747
3970 7721
TIME...MOT...LOC 0230Z 216DEG 40KT 3935 7733
BJLSpecial weather statement, Oct 18, 10:43 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1043 PM EDT THU OCT 18 2012 VAZ042-501-190315- NORTHERN FAUQUIER VA-LOUDOUN VA- 1043 PM EDT THU OCT 18 2012 ...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER AND LOUDOUN COUNTIES... AT 1043 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF RECTORTOWN...MOVING NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE PURCELLVILLE...OATLANDS...ROUND HILL AND LEESBURG. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3923 7771 3910 7749 3887 7779 3896 7793 TIME...MOT...LOC 0243Z 216DEG 40KT 3898 7777 BJL
Special weather statement, Oct 18, 10:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1049 PM EDT THU OCT 18 2012
VAZ037>039-050-051-056-190315-
ORANGE VA-GREENE VA-CULPEPER VA-MADISON VA-ALBEMARLE VA-
SPOTSYLVANIA VA-
1049 PM EDT THU OCT 18 2012
...STRONG THUNDERSTORM TO AFFECT ORANGE...GREENE...CULPEPER...
MADISON...ALBEMARLE AND SPOTSYLVANIA COUNTIES...
AT 1049 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF STONY POINT...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE ORANGE.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3797 7835 3811 7850 3849 7803 3822 7782
3813 7801 3815 7810 3813 7813 3812 7819
3813 7821 3807 7824 3799 7832
TIME...MOT...LOC 0249Z 231DEG 28KT 3810 7833
BJLSpecial weather statement, Oct 18, 10:53 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1053 PM EDT THU OCT 18 2012
MDZ005-190330-
CARROLL MD-
1053 PM EDT THU OCT 18 2012
...STRONG THUNDERSTORM TO AFFECT CARROLL COUNTY...
AT 1054 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER UNION
BRIDGE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE RURAL CARROLL COUNTY
.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3972 7688 3947 7712 3949 7711 3954 7717
3956 7717 3958 7720 3957 7722 3958 7722
3961 7728 3972 7720
TIME...MOT...LOC 0254Z 213DEG 40KT 3959 7715
BJLSpecial weather statement, Oct 18, 11:10 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1110 PM EDT THU OCT 18 2012
VAZ039-050-051-190345-
ORANGE VA-CULPEPER VA-MADISON VA-
1110 PM EDT THU OCT 18 2012
...STRONG THUNDERSTORM TO AFFECT ORANGE...CULPEPER AND MADISON
COUNTIES...
AT 1111 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MADISON
RUN...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE NASONS...RAPIDAN...EVERONA...RACCOON FORD
AND LIGNUM.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3823 7830 3856 7785 3853 7781 3850 7780
3846 7776 3843 7776 3842 7773 3843 7770
3839 7766 3814 7808 3815 7810 3813 7813
3812 7819
TIME...MOT...LOC 0311Z 229DEG 35KT 3822 7814
BJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:45 PM EDT | Special Weather Statement | LWX | Rockingham | 30 min |
| Oct 18, 8:53 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, Shenandoah, Warren | 52 min |
| Oct 18, 9:17 PM EDT | Special Weather Statement | LWX | Frederick, City of Winchester | 28 min |
| Oct 18, 9:21 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren, City of Winchester | 39 min |
| Oct 18, 9:26 PM EDT | Special Weather Statement | LWX | Madison, Rappahannock | 34 min |
| Oct 18, 9:40 PM EDT | Special Weather Statement | LWX | Rockingham, Shenandoah | 35 min |
| Oct 18, 9:41 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Page, Rappahannock, Shenandoah and 1 more | 26 min |
| Oct 18, 10:08 PM EDT | Special Weather Statement | LWX | Fauquier, Loudoun | 37 min |
| Oct 18, 10:09 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 36 min |
| Oct 18, 10:25 PM EDT | Special Weather Statement | LWX | Orange | 35 min |
| Oct 18, 10:27 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 37 min |
| Oct 18, 10:43 PM EDT | Special Weather Statement | LWX | Loudoun | 32 min |
| Oct 18, 10:49 PM EDT | Special Weather Statement | LWX | Orange | 26 min |
| Oct 18, 11:10 PM EDT | Special Weather Statement | LWX | Orange | 35 min |
| Oct 18, 11:19 PM EDT | Special Weather Statement | LWX | Fauquier | 26 min |
| Oct 18, 11:38 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 37 min |
| Oct 18, 11:44 PM EDT | Special Weather Statement | LWX | Culpeper | 31 min |
| Oct 19, 12:04 AM EDT | Small Craft Advisory | LWX | 3 hr | |
| Oct 19, 12:12 AM EDT | Special Weather Statement | LWX | Prince William, City of Manassas | 33 min |
| Oct 19, 12:49 AM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Fairfax, City of Falls Church, City of Manassas Park | 41 min |
| Oct 19, 12:56 AM EDT | Special Marine Warning | LWX | 47 min | |
| Oct 19, 3:12 AM EDT | Special Weather Statement | LWX | Spotsylvania | 33 min |
| Oct 19, 8:14 AM EDT | Special Marine Warning | LWX | 26 min | |
| Oct 19, 2:06 PM EDT | Small Craft Advisory | LWX | 11 hr | |
| Oct 19, 3:29 PM EDT | Coastal Flood Advisory | LWX | Arlington, City of Alexandria, City of Falls Church | 11 hr |
| Oct 19, 5:13 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 32 min |
| Oct 19, 5:14 PM EDT | Special Marine Warning | LWX | 91 min | |
| Oct 19, 5:48 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 57 min |
| Oct 19, 5:53 PM EDT | Special Marine Warning | LWX | 97 min | |
| Oct 19, 6:31 PM EDT | Special Marine Warning | LWX | 89 min | |
| Oct 19, 6:50 PM EDT | Special Weather Statement | LWX | Arlington, City of Alexandria | 55 min |
| Oct 19, 7:59 PM EDT | Special Marine Warning | LWX | 91 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.